Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 22, 1999, 9:55 PM CDT for Knox County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 1999, 9:55 PM CDT (02:55 UTC)
- Expired
- Apr 22, 1999, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 10:27 PM CDT | Tornado F0 | Appleton, IL | A tornado briefly touched down in a field 1.5 miles south of Appleton. No injuries or damage were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 230256 COR TORSPI ILC095-230330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 955 PM CDT THU APR 22 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1030 PM CDT * AT 950 PM CDT... STORM SPOTTERS REPORTED A TORNADO 2 MILES SOUTH OF MONMOUTH OR 10 MILES SOUTHWEST OF GALESBURG... MOVING NORTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GALESBURG WATAGA VICTORIA ONEIDA WILLIAMSFIELD IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. PALMER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 22, 2:00 PM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Apr 22, 2:00 PM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT THU APR 22 1999 FCST CHALLENGES DEAL WITH SVR WX/HVY RAINFALL THREAT THIS EVE WC IL...AND WF MOVEMENT TONIGHT AND MAJOR WX CHANGES IN ASSOCIATION WITH THIS. LARGE AREA OF CONVECTION ACRS NERN KS/NW MO AT 18Z ALONG AREA OF MAX MOISTURE CONVERGENCE. THIS IVOF WAVE ALONG FRONT NOW STRETCHED FM ERN KS NEWRD TO NERN MO THEN ENEWRD TO S OF ORD. LAPS DATA SHOWS ILX CWA WITH NO CAP AND HIGH CAPES...BACKED-UP BY ILX SPECIAL 18Z SOUNDING. A FEW STORMS DEVELOPING ALONG BOUNDARIES VISIBLE ON KILX 88D. AGREE WITH SWOMCD POINTING SVR WX THREAT TOWARD BRL-UIN-PIA AREA TOWARD 00Z. PROGRESSIVELY MORE UNSTABLE AIRMASS S OF FRONT WL INTERACT WITH SFC WAVE AND UPR LEVEL SPEED MAX. NOTE STRONG UPPER LEVEL DIVERGENCE WITH AREA IN LEFT EXIT REGION OF SPEED MAX. ALSO THREAT OF TRAINING STORMS WITH EXCESSIVE RAINFALL WRN AND NWRN CWA AS PER NCEP EXCESSIVE RAINFALL POT OUTLOOK. AREAS IN NERN KS UP TO 2 IN 2 HOURS WITH ONGOING COVECTION. MOISTURE CONVERGENCE WEAKENS ALONG FRONG AFT 06Z THAT POINT TOWARD DIMINISHING THREAT OF SVR WEATHER SERN HALF OF CWA. NGM AGAIN MODEL OF CHOICE WITH MORE SRN POSITION...BUT ALL MODELS SHOW WAVE ALONG FRONT MOVING TOWARD UIN AFT 00Z...THEN ESEWRD TOWARD HUF BY 12Z. THIS WAVE PULLS FRONT SWRD THRU IL AND PUTS ENTIRE ILX CWA ON RAW NORTH SIDE OF FRONT DURING DAY FRI AND SHUTS OFF HEAVY RAINFALL THREAT. PRELIMINARY CODED CITY FORECAST FOR COORDINATION... SPI CE 053/060 046/057 044 81842 PIA CE 051/059 045/056 043 81932 DEC CE 054/059 045/057 044 81842 CMI CE 052/058 044/056 042 81832 MTO CE 056/060 046/058 045 81762 LWV CE 058/061 047/058 045 81762 PLAHMER
In the hours before
Special weather statement, Apr 22, 8:46 PM CDT, 1 hour 9 minutes before
ILZ027>031-036>038-040>045-047>055-061-230230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 846 PM CDT THU APR 22 1999 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF CENTRAL ILLINOIS... THE FOLLOWING COUNTIES HAVE BEEN CANCELED FROM THE WATCH... SCHUYLER...SCOTT...MORGAN...SANGAMON...CHRISTIAN AND SHELBY. HOWEVER...THE WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES...KNOX...STARK...MARSHALL...FULTON...PEORIA ...TAZEWELL...WOODFORD...MCLEAN...MASON...CASS...MENARD...LOGAN... DE WITT...MACON...MOULTRIE...DOUGLAS...PIATT AND CHAMPAIGN. KEEP ALERT TO THE CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BYRD
Special weather statement, Apr 22, 8:46 PM CDT, 1 hour 9 minutes before
ILZ027>031-036>038-040>045-047>055-061-230230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 846 PM CDT THU APR 22 1999 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF CENTRAL ILLINOIS... THE FOLLOWING COUNTIES HAVE BEEN CANCELED FROM THE WATCH... SCHUYLER...SCOTT...MORGAN...SANGAMON...CHRISTIAN AND SHELBY. HOWEVER...THE WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES...KNOX...STARK...MARSHALL...FULTON...PEORIA ...TAZEWELL...WOODFORD...MCLEAN...MASON...CASS...MENARD...LOGAN... DE WITT...MACON...MOULTRIE...DOUGLAS...PIATT AND CHAMPAIGN. KEEP ALERT TO THE CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BYRD
Special weather statement, Apr 22, 9:55 PM CDT, 0 minutes before
ILZ027>031-036>038-041>045-047-048-051-053>055-230330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 955 PM CDT THU APR 22 1999 ...SEVERE THUNDERSTORM WARNING IS NOT IN EFFECT FOR CENTRAL ILLINOIS UNTIL MIDNIGHT... A SEVERE THUNDERSTORM WARNING WAS INADVERTENTLY SENT OUT OVER NOAA WEATHER RADIO AND THE MEDIA. HOWEVER...NO WARNINGS ARE EFFECT IN THESE COUNTIES...WITH THE EXCEPTION OF KNOX COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR PORTION OF CENTRAL ILLINOIS. BYRD
Special weather statement, Apr 22, 9:55 PM CDT, 0 minutes before
ILZ027>031-036>038-041>045-047-048-051-053>055-230330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 955 PM CDT THU APR 22 1999 ...SEVERE THUNDERSTORM WARNING IS NOT IN EFFECT FOR CENTRAL ILLINOIS UNTIL MIDNIGHT... A SEVERE THUNDERSTORM WARNING WAS INADVERTENTLY SENT OUT OVER NOAA WEATHER RADIO AND THE MEDIA. HOWEVER...NO WARNINGS ARE EFFECT IN THESE COUNTIES...WITH THE EXCEPTION OF KNOX COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR PORTION OF CENTRAL ILLINOIS. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:25 PM CDT | Tornado Warning | ILX | Knox | 35 min |
| Apr 22, 10:32 PM CDT | Tornado Warning | ILX | Knox | 33 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.